Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 30, 2022, 6:53 AM CDT for Logan County, Scott County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 6:53 AM CDT (11:53 UTC)
- Expired
- Mar 30, 2022, 7:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Logan County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Mar 30, 5:30 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WUUS54 KLZK 301153
SVRLZK
ARC083-127-301245-
/O.NEW.KLZK.SV.W.0021.220330T1153Z-220330T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
653 AM CDT Wed Mar 30 2022
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Western Logan County in western Arkansas...
Northern Scott County in western Arkansas...
* Until 745 AM CDT.
* At 653 AM CDT, severe thunderstorms were located along a line
extending from Echo to 8 miles south of Washburn to near Mansfield,
moving northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Booneville... Waldron...
Paris... Mansfield...
Magazine... Ratcliff...
Cardiff... Echo...
Oliver... Caulksville...
Barber... Winfield...
Olio... Hon...
Lucas... Chismville...
Carbon City... Sugar Grove...
Driggs... Carolan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 PM CDT for western
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 100 PM CDT for western
Arkansas.
&&
LAT...LON 3496 9427 3497 9423 3508 9422 3510 9414
3514 9414 3514 9403 3523 9403 3523 9392
3530 9392 3532 9388 3531 9381 3535 9381
3537 9376 3538 9369 3540 9367 3539 9363
3484 9384 3488 9431
TIME...MOT...LOC 1153Z 229DEG 49KT 3512 9412 3505 9412 3500 9418
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
57What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:06 AM CDT, 47 minutes earlier.
Area forecast discussion, Mar 30, 6:06 AM CDT, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 606 AM CDT Wed Mar 30 2022 .AVIATION...Updated w/ a discussion for the 30/12Z TAFs An approaching cold frnt wl drive a widespread line of SHRA/TSRA, which was entering Wrn AR this AM, and wl cont to progress towards the E through this morning and afternoon. Ahead of the precip, strong and turbulent Srly winds are fcst, w/ sustained values over 20 kts expected, and gusts over 35 to 40 kts possible, particularly for Cntrl and S/Ern terminals. MVFR to IFR CIGs are lkly w/ approaching TSRA, and VRB stronger wind groups may become necessary in the extreme short term w/ locally severe storms. SHRA/TS wl taper off from W to E, w/ a secondary line developing behind the primary system later Wed afternoon. CIGs should recover to VFR status, w/ gusty Wrly winds following near the end of the PD. /232/ && .PREV DISCUSSION...(ISSUED 328 AM CDT Wed Mar 30 2022) SHORT TERM...Today Through Thursday Night ..Widespread Hazardous Weather Expected For Most of Arkansas Today... Strong and hazardous gradient winds are fcst to overspread the state from W to E today, w/ the most significant sustained values and gusts expected in the higher terrain of Wrn AR, and the Ern Delta Region. A fast moving line of thunderstorms wl enter Wrn AR in the pre-dawn hours this morning, w/ PDs of strong to severe storms expected. Storms wl advance from W to E through the later morning and afternoon hours, and could bring areas of strong to damaging wind gusts and a few QLCS tornadoes. Widespread heavy rainfall wl also be seen as storms move across the state. ..Synopsis... Sfc obs and mesoanalysis this AM depicted a broad region of closed cyclonic flow quickly advancing N/Ewrd over the MO River Valley invof the KS/NE/IA/MO quad state area. Sfc pres troughing was noted extending S/W off of the closed low, w/ a broad warm sector over much of the Srn Plains, bordered by remnant/ongoing convection over portions of Cntrl and Ern OK. Local radar depicted some weaker echoes and a few lightning strikes, lkly associated w/ strong low- lvl isentropic ascent and poleward moisture transport. A plume of sfc Td's in excess of 60F was noted on recent sfc obs extending up to the I-40 corridor. The 06Z LZK RAOB data depicted a downstream environment that is continuing to modify in favor of severe thunderstorm potential, w/ steep mid-lvl lapse rates and evidence of enhanced bndry layer moistening and mixing. However, a prominent capping inversion remains near H850, and given widespread fcst overcast condns, capping and minimal diurnal heating looks to hinder buoyancy progs over much of Nrn and Cntrl AR, w/ higher buoyancy values possible over Srn AR. ..Today... Robust shortwave troughing over the TX panhandle wl quickly advance towards the FA, w/ broad diffluence noted over much of the Srn Cntrl US. Diffluence and increasing DCVA as the shortwave/vorticity max ejects over the Natural State wl promote deepening of the sfc low located over N/Ern OK this morning. At this point, the remnants of overnight convection are expected to be approaching and entering Wrn AR in the predawn hours this morning. A coupling of strong gradient wind hazards invof the deepening sfc low, and severe thunderstorm potential in the later morning and afternoon hours is expected for the Natural State. ..Hazardous Non-Thunderstorm Wind Forecast... A strong sfc pres grad and remnant H850 LLJ in excess of 50-60 kts wl promote an extremely turbulent day across the state w/ strong bndry layer mixing lkly. A swath of strong and gusty Srly winds is expected over Wrn AR, along and near the approaching cold frnt this morning, w/ sustained winds of 20 to 30 mph and gusts over 40 mph possible. Stronger winds and gusts should be expected in the higher terrain of the Boston and Ouachita Mtns. Strong winds wl overspread the state to the east through this morning and afternoon, w/ mixing become much more amplified as the pre-frntl zone moves over Ern AR and the MS River delta region, w/ afternoon winds of 25 to 35 mph, gusts over 35 to 45 mph, and perhaps some localized gusts up to 50 mph. Strong and sustained winds across the state today wl make travel extremely hazardous for high profile vehicles, and wl create hazardous boating conditions on area bodies of water. Downed trees and limbs may result in localized power outages. Additionally, outdoor possessions should be secured or brought inside if possible. ..Severe Weather Forecast Discussion... Regarding the severe wx potential today, no major category changes to the D1 convective outlook, w/ an expansion of the previously added MDT area towards the N, including a small portion of Ern AR. As has become one of our favorite svr wx setups here in the Natural State, another high shear/low CAPE, somewhat conditional svr wx setup wl be in place for today. 00Z HREF suite of guidance further increased confidence on overall storm mvmt and evolution through the day, w/ a fast moving line of storms entering the Wrn portion of the state early this morning, along the associated cold frnt w/ the aforementioned low. Following a nearly 36 hr PD of strong Srly sfc flow, a considerably moist airmass...sufficient for deep convection...wl be in place over much of the state, w/ fcst Td's in excess of 60F extending over a good portion of the state. Moisture wl be abundant, however low-lvl cloud cover wl also be a factor, and this reflects quite well in the buoyancy progs. Ensemble mean ML buoyancy ahead of the advancing line wl stay meager w/ values up to 500 J/kg, and more favorable buoyancy progs over far Srn and S/Ern AR later this afternoon. On the other hand, tropospheric vertical wind shear is on the impressive side, as an upper-lvl jet max on the Ern periphery of the upper trof ejects over the state later today. Given substantial tropospheric dynamics and rather meager thermodynamics, the hail threat remains low for this event. However swaths of strong to severe wind gusts, potentially in excess of 60 to 70 mph...and associated w/ severe convection mind you, not the gradient winds ahead of the line...wl be possible as the line of storms advances Ewrd across the FA. Fcst soundings cont to depict favorable low-lvl hodographs for a QLCS tornado threat, w/ veering vertical wind profiles, ample SRH, and locally backed sfc winds. A few brief QLCS tornadoes cannot be ruled out, and if a few embedded supercells become evident and/or some bowing segments in the line can remain balanced and sustain themselves, a more prolific QLCS tornado threat wl be possible. QLCS tornado fcst failure points to consider wl be: 1) limited buoyancy due to widespread overcast conditions...limited tilting and stretching of antecedent horz vorticity...and 2) bulk shear vectors that wl be more parallel to line mvmt, rather than orthogonal...generally less favorable for QLCS tornadogenesis via the 3-ingredients method. Lastly, overall trends on QPF w/ this event have not changed much, w/ a thorough soaking to the state expected and widespread fcst totals of one to one and a half inches, and some local amounts approaching two inches in N/W and S/E AR. Some localized flash flooding may be seen, however, due to how fast the system is expected to move through, widespread flash flooding remains unlkly, w/ ongoing local river flooding receiving the most impacts. ..Remainder of the PD... Through the remainder the PD, the aforementioned cold frnt wl clear the state late Wed night, keeping strong and gusty Wrly and N/Wrly winds over the state on Thurs. Cooler and drier condns wl be ushered into the region through the day as wake sfc high pressure settles in, w/ more seasonal high temps expected Thurs. From this point on, we wl be monitoring the potential for another frost over portions of Nrn AR and some local areas of freezing temps on Fri morning. LONG TERM...Friday Through Tuesday High pressure will shift eastward on Friday. Winds will regain the southerly component, with temperatures warming. Another system will approach the region on Friday Night, moving through on Saturday. While there will not be prolonged moisture return ahead of the system, there should be enough for a chance of showers/storms along/ahead of the front. Boundary will shift eastward by Saturday Night, with weak high pressure moving through in quasi-northwesterly flow. Front that moved through on Friday Night/Saturday will be stalled out to the south of Arkansas, but it or the remnants of it will move back to the north as upper high pressure amplifies over the Gulf of Mexico. This, along with another, stronger system approaching from the Plains will bring more showers/storms to the area early next week. Granted, it's still awhile out, but global scale models are starting to cluster in on the aforementioned system stalling over the region, with several mid-level waves moving through and interacting with the system. This tends to be a heavy rain producing pattern, so we will have to continue to monitor trends in the coming days. && .LZK Watches/Warnings/Advisories... Wind Advisory until 7 PM CDT this evening FOR Arkansas-Baxter- Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas- Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence- Izard-Jackson-Jefferson-Johnson-Lawrence-Lincoln-Logan-Lonoke- Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope- Prairie-Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Aviation...232
Hazardous weather outlook, Mar 30, 3:39 AM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 339 AM CDT Wed Mar 30 2022 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-310845- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 339 AM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Widespread showers and thunderstorms will enter western Arkansas in the predawn hours this morning, as a strong storm system moves across the region. A few strong to severe storms are possible, especially over eastern, and southeastern portions of the state. Any severe storms will be capable of producing damaging wind gusts in excess of 60 MPH. A few tornadoes cannot be ruled out as well. There is a lesser threat of large hail. Any stronger storms will also be capable of producing heavy rainfall, which could cause some localized flash flooding issues. At this time, it appears severe weather will be most likely further south and east of Arkansas. Strong wind conditions are forecast over the state today. Winds of 25 to 30 MPH are expected, particularly over the higher terrain of the Ozark and Ouachita Mountains, and over eastern Arkansas. Gusts over 40 MPH will be possible as well. Strong and sustained winds across the state today will make travel extremely hazardous for high profile vehicles, and will create hazardous boating conditions on area bodies of water. Downed trees and limbs may result in localized power outages. Additionally, outdoor possessions should be secured or brought inside if possible. With any heavy rainfall that occurs in the coming days, there may be enough to keep portions of the Black, Cache, Ouachita, and lower White Rivers elevated. This is where minor flooding is ongoing, and will continue in the coming days. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday On Thursday Night and early Friday Morning, cold high pressure will move through Arkansas. Temperatures will fall into the 30s in much of the state. Some valley areas of the north and west could see frost, or possibly a brief freeze. Into the weekend, temperatures will warm, with another system bringing a chance of showers and storms to the region Friday Night and Saturday. By next week, another system is expected to affect Arkansas, and could stall over the region, potentially producing heavy rainfall. With any heavy rainfall that occurs in the coming days, there may be enough to keep portions of the Black, Cache, Ouachita, and lower White Rivers elevated. This is where minor flooding is ongoing, and will continue in the coming days. Any heavy rainfall next week could prolong elevated river stages. Continue to monitor the latest forecasts and outlooks from your National Weather Service. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:12 AM CDT | Tornado Warning | LZK | Polk, Scott | 48 min |
| Mar 30, 6:14 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 31 min |
| Mar 30, 6:56 AM CDT | Tornado Warning | LZK | Polk, Scott | 49 min |
| Mar 30, 7:08 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 52 min |
| Mar 30, 7:18 AM CDT | Tornado Warning | LZK | Montgomery, Polk, Scott | 42 min |
| Mar 30, 7:26 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton | 34 min |
| Mar 30, 7:34 AM CDT | Tornado Warning | LZK | Montgomery, Polk | 25 min |
| Mar 30, 7:44 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 46 min |
| Mar 30, 7:52 AM CDT | Tornado Warning | LZK | Johnson, Newton, Pope | 23 min |
| Mar 30, 7:57 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 48 min |
| Mar 30, 8:01 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Logan, Montgomery, Pike, Polk, Scott and 1 more | 44 min |
| Mar 30, 8:28 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 47 min |
| Mar 30, 8:31 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion, Newton, Searcy | 44 min |
| Mar 30, 8:39 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Marion, Newton, Pope, Searcy, Van Buren | 51 min |
| Mar 30, 8:42 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Logan, Montgomery, Perry, Pope and 2 more | 19 min |
| Mar 30, 9:11 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Marion, Newton, Searcy | 49 min |
| Mar 30, 9:28 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Newton, Pope, Searcy, Stone and 1 more | 26 min |
| Mar 30, 1:43 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Johnson, Marion, Newton and 2 more | 3 hr |
| Mar 30, 1:53 PM CDT | Special Weather Statement | LZK | Arkansas, Monroe, Woodruff | 37 min |
| Mar 30, 2:24 PM CDT | Special Weather Statement | LZK | Monroe | 36 min |
| Mar 30, 2:56 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 19 min |
| Mar 30, 5:41 PM CDT | Special Weather Statement | LZK | Garland | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.